Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 163, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 8, 2005, 2:42 PM EST for Tippecanoe County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2005, 2:42 PM EST (19:42 UTC)
- Expired
- Aug 8, 2005, 3:15 PM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:45 PM EST | HAIL 0.5 | Lafayette, IN | |
| Aug 8, 3:01 PM EST | HAIL 0.88 | Lafayette, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 081943 SVRIND INC157-082015- /O.NEW.KIND.SV.W.0163.050808T1942Z-050808T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 242 PM EST MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 315 PM EST * AT 240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR LAFAYETTE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LAFAYETTE AROUND 300 PM EST LAFAYETTE AROUND 315 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4039 8674 4053 8675 4043 8703 4033 8684 $$ HAINES
2 follow-up statements
000 WWUS53 KIND 081959 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 258 PM EST MON AUG 8 2005 INC157-082015- /O.CON.KIND.SV.W.0163.000000T0000Z-050808T2015Z/ TIPPECANOE- 258 PM EST MON AUG 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EST FOR NORTHERN TIPPECANOE COUNTY... AT 254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR LAFAYETTE. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LAFAYETTE AROUND 315 PM EST HAIL UP TO DIME SIZE HAS BEEN REPORTED IN LAFAYETTE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4039 8674 4053 8675 4043 8703 4033 8684 $$ HAINES
000 WWUS53 KIND 082015 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EST MON AUG 8 2005 INC157-082025- /O.EXP.KIND.SV.W.0163.000000T0000Z-050808T2015Z/ TIPPECANOE- 315 PM EST MON AUG 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPPECANOE COUNTY EXPIRES AT 315 PM EST... LAT...LON 4039 8674 4053 8675 4043 8703 4033 8684 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:30 PM EST, 12 minutes earlier.
Area forecast discussion, Aug 8, 2:30 PM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST MON AUG 8 2005 .DISCUSSION...VIS SAT SHOWS CU DEVELOPING ACROSS FA WITH CB IN NORTHERN COUNTIES. RADAR SHOWS SCT TS N OF I70 IN FA. UPR S/W ACRS FA IS ENHANCING CU AND TS. FORECAST FOCUS IS ON PRECIP CHCS FOR WEDS... MODELS IN GOOD AGREEMENT IN SHORT TERM...WILL USE A BLEND. THERE IS A STRONG RIDGE OVER INTERMOUNTAIN WEST WHICH STAYS IN PLACE FOR THE SHORT TERM. S/W CURRENTLY OVER FA WILL MOVE OUT AND HI PRES WILL BUILD IN FOR TUE. FCST SOUNDINGS SHOW STRONG CAP IN PLACE FOR TUE SO WENT DRY. FRONT ARRIVES WEDS AFT...WITH BEST 700H FRONTOGENESIS FROM NE TO SW ACROSS FA AT 21Z IN NAM. PROGGED ARRIVAL IS AT PEAK HEATING SO HAVE CHC POPS FOR WEDS AFT/EVE ALONG AND AHEAD OF THE FRONT. MODELS APPEAR TO BE HANDLING TEMPS WELL...SO DIDN/T ADJUST MUCH. NOT MUCH FOR UPR LVL FORCING IN THE PERIOD...WITH INTERMOUNTAIN RIDGE KEEPING TROFS N. WITH LACK OF UPR LVL FORCING...WENT WITH HPC FOR SLT CHC POPS /CLIMATOLOGY/ FOR THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CP
Hazardous weather outlook, Aug 8, 5:42 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 542 AM EST MON AUG 8 2005 INZ021-028>031-035>049-051>057-060>065-067>072-091100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 542 AM EST MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY FOG EARLY THIS MORNING AND AGAIN LATE TONIGHT MAY BRIEFLY REDUCE VISIBILITIES TO LESS THAN A HALF OF A MILE. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. EVEN THOUGH A FEW COULD PRODUCE GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING...WE ARE NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FROM THE INDIANAPOLIS AREA AND SOUTHWARD ON TUESDAY. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AND AGAIN OVER THE WEEKEND. AT THIS TIME WE ARE NOT EXPECTING THESE TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JEH
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.